CSN Login
Members Online: 6

You are here

round 2 symptoms

NEDbound
Posts: 54
Joined: Sep 2015

So I got round two of oxaliplatin and leucovorin yesterday with a 5fu push and now wearing my pump.

I had some neuropathy yesterday in my hands and lips.  This morning I am having trouble with strange muscle contractions in my hands.  Like if I move in a certain way, the muscles tense up.  It's mild but it's a new symptom and one that is more concerning to me.

Is this common? Something to call my doc about?

 

Thanks,

Summer

NewHere's picture
NewHere
Posts: 1258
Joined: Feb 2015

Make sure you put this in a notepad and definately ask about it next visit BEFORE getting chemo treatment.  The neuropathy is something you really want to get ahead of.   I am not sure if I had muscles tense up, or at least not enough to get my attention as something.  If you do not visit with the oncologist before next treatment (my onc usually met me an hour or so before to assess symptoms etc and adjust as needed) then you should call to let them know.   If you click on my nme, I have a general description of how the treatments went for me.  I think others also have similar information.  May help to ease concerns a bit, but again, make sure to let your oncologist know.

Trubrit's picture
Trubrit
Posts: 5333
Joined: Jan 2013

The only place I had muscle spasms was around my eyes. They would twitch like crazy, especially if I went out in the cold. The only way I could stop it, was to have a hot bath, and continually place my hot, wet hands over my eyes. It was quite scary, as nobody had mentioned this as a side effect. 

As NewHere said, be sure to add that to your list of questions for your next visit with the Oncologist. I presume you see him before your treatments.  

Sue - Trubrit

lizard44's picture
lizard44
Posts: 409
Joined: Apr 2015

According to the info sheets they gave me when I started chemo, the oxaliplatin can cause numbness, tingling and cramping of the hands and feet.  It also says the symptoms will generally lessen or go away between treatments but as the number of treatments increase, the symptoms will take longer to go away. But as the others said, be sure and make notes to discuss the side effects with your doctor, because  cramping can also be caused by  other conditions like dehydration or low levels of some minerals such as potassium or magnesium.  Do you get a CBC before each treatment with periodic blood chemistry  checks? I had the  neuropathy only a few times-  mostly after the sixth treatment, when it became increasingly necessary  to wear gloves  when I got anything out of the fridge or freezer, or went grocery shopping on the frozen food aisle. I hope  you don't continue to suffer from  side effects.  They can be scary and it is sometimes hard to know whether they warrant a call to the doctor right away or can wait until the next appointment.

Grace

NEDbound
Posts: 54
Joined: Sep 2015

I also read somewhere today about hand cramps.  That did make me feel better.  Well, that and the fact that that the symptoms went away...

I do get blood chemistry and cbc done each time before chemo.  I am a little anemic, but I was extremely anemic at diagnosis due to GI bleed.  So a little anemic is a big improvement.

I do take a multivitamin and extra calcium and magnesium daily, along with millions of other supplements that I started after my diagnosis.  My mag was just slightly low when last checked.  But I am thinking of upping my mag intake especially a few days before and after the ox treatments.

I am always cold intolerant!  I am not looking forward to this winter of chemo being extra extra cold intolerant.

NEDbound
Posts: 54
Joined: Sep 2015

Thanks everyone!

The cramps in my hands lasted for a few hours this morning, but has not happened again.  I definitely had more neuropathic symptoms this round than last.  Dang it!  I  assume I'll collect symptoms and they'll last longer.  They are weird and scary.

I will def discuss with my onc.  I don't want long term neuropathy.  That would be awful. I also don't want to decrease my dose of ox.

aarrgghhh!!

Subscribe to Comments for "round 2 symptoms"